Alert archive / North Carolina / Small Craft Advisories in 2012

Small Craft Advisory 39, NWS Newport/Morehead City, NC

April 22, 2012

NWS Newport/Morehead City, NC issued this small craft advisory at Apr 22, 2012, 7:27 PM EDT. It took effect at Apr 23, 2012, 6:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2012, 7:27 PM EDT (23:27 UTC)
In effect from
Apr 23, 2012, 6:00 AM EDT
Expired
Apr 23, 2012, 10:28 PM EDT
In force
16 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

436 
WHUS72 KMHX 222327
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
727 PM EDT SUN APR 22 2012

...GUSTY WINDS AND ROUGH SEAS EXPECTED TONIGHT INTO MONDAY
NIGHT...

.STRENGTHENING LOW PRESSURE WILL MOVE NORTH OF THE AREA TONIGHT
AND MONDAY...THEN WEAKEN OVER THE GREAT LAKES MONDAY NIGHT. NORTHWEST
WINDS WILL DIMINISH OVER THE AREA TONIGHT...BUT BECOME WESTERLY
AND GUSTY AGAIN EARLY MONDAY...THEN DECREASE AGAIN MONDAY NIGHT.
SEAS WILL PEAK AT 8 TO 11 FEET OVER THE OUTER CENTRAL WATERS THIS
EVENING...THEN GRADUALLY SUBSIDE LATE TONIGHT THROUGH MONDAY
NIGHT.

AMZ130-135-231000-
/O.EXP.KMHX.SC.Y.0038.000000T0000Z-120422T2300Z/
/O.NEW.KMHX.SC.Y.0039.120423T1000Z-120424T0300Z/
ALBEMARLE SOUND-PAMLICO SOUND-
727 PM EDT SUN APR 22 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 11 PM EDT MONDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 11 PM
EDT MONDAY.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-231000-
/O.CON.KMHX.SC.Y.0038.000000T0000Z-120424T0700Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
727 PM EDT SUN APR 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT
TUESDAY...

* WINDS...WEST 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-231000-
/O.CON.KMHX.SC.Y.0038.000000T0000Z-120424T1000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
727 PM EDT SUN APR 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-231000-
/O.CON.KMHX.SC.Y.0038.000000T0000Z-120424T0700Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
727 PM EDT SUN APR 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT
TUESDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ158-231000-
/O.CON.KMHX.SC.Y.0038.000000T0000Z-120424T0700Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
727 PM EDT SUN APR 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT
TUESDAY...

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
325 
WHUS72 KMHX 230817
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
417 AM EDT MON APR 23 2012

...GUSTY WINDS AND ROUGH SEAS EXPECTED INTO TONIGHT...

.DEEPENING LOW PRESSURE WILL CONTINUE MOVING NORTH OF THE AREA
TODAY. A TIGHT PRESSURE GRADIENT BEHIND THE DEPARTING LOW WILL
MAINTAIN GUSTY WEST WINDS TODAY AND INTO TONIGHT. SEAS WILL PEAK
AT 6 TO 9 FEET OVER THE OUTER CENTRAL WATERS THIS MORNING...THEN
GRADUALLY SUBSIDE THROUGH TONIGHT.

AMZ150-232100-
/O.EXT.KMHX.SC.Y.0038.000000T0000Z-120424T0400Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
417 AM EDT MON APR 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT TODAY.

* SEAS...5 TO 8 FEET...SUBSIDING TO 2 TO 5 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-232100-
/O.EXT.KMHX.SC.Y.0038.000000T0000Z-120424T0400Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
417 AM EDT MON APR 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...5 TO 8 FEET...SUBSIDING TO 3 TO 5 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-135-232100-
/O.CON.KMHX.SC.Y.0039.120423T1000Z-120424T0300Z/
ALBEMARLE SOUND-PAMLICO SOUND-
417 AM EDT MON APR 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-232100-
/O.CON.KMHX.SC.Y.0038.000000T0000Z-120424T1000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
417 AM EDT MON APR 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 25 KT.

* SEAS...6 TO 9 FEET...SUBSIDING TO 3 TO 5 FT LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
218 
WHUS72 KMHX 231951
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
351 PM EDT MON APR 23 2012

...GUSTY WINDS AND ROUGH SEAS EXPECTED INTO TONIGHT...

.LOW PRESSURE TO THE NORTH AND HIGH PRESSURE TO THE SOUTHWEST WILL
MAINTAIN GUSTY WINDS THIS EVENING. SEAS OF 5 TO 7 FEET WILL
GRADUALLY SUBSIDE TO 3 TO 5 FEET BY TUESDAY MORNING. 

AMZ130-135-240300-
/O.CON.KMHX.SC.Y.0039.000000T0000Z-120424T0300Z/
ALBEMARLE SOUND-PAMLICO SOUND-
351 PM EDT MON APR 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-240400-
/O.CON.KMHX.SC.Y.0038.000000T0000Z-120424T0400Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
351 PM EDT MON APR 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT THIS EVENING.

* SEAS...4 TO 6...SUBSIDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-240900-
/O.CON.KMHX.SC.Y.0038.000000T0000Z-120424T1000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
351 PM EDT MON APR 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

* WINDS...WEST 20 TO 25 KT DECREASING TO 15 TO 20 KT.

* SEAS...5 TO 7 FEET...SUBSIDING TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-240400-
/O.CON.KMHX.SC.Y.0038.000000T0000Z-120424T0400Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
351 PM EDT MON APR 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET...SUBSIDING TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
059 
WHUS72 KMHX 240228
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1028 PM EDT MON APR 23 2012

...GUSTY WINDS AND ROUGH SEAS EXPECTED INTO TONIGHT...

.LOW PRESSURE TROUGH IS MOVING OFFSHORE AND WINDS WILL DIMINISH
OVERNIGHT. SEAS OF 4 TO 6 FEET OVER THE OUTER CENTRAL WATERS WILL
GRADUALLY SUBSIDE TO 3 TO 5 FEET BY TUESDAY MORNING.

AMZ130-135-240330-
/O.CAN.KMHX.SC.Y.0039.000000T0000Z-120424T0300Z/
ALBEMARLE SOUND-PAMLICO SOUND-
1028 PM EDT MON APR 23 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.


$$

AMZ150-156-158-240330-
/O.CAN.KMHX.SC.Y.0038.000000T0000Z-120424T0400Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1028 PM EDT MON APR 23 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.


$$

AMZ152-154-241000-
/O.CON.KMHX.SC.Y.0038.000000T0000Z-120424T1000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1028 PM EDT MON APR 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 2:52 PM EDT, 4 hours 35 minutes earlier.

Area forecast discussion, Apr 22, 2:52 PM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
252 PM EDT SUN APR 22 2012

.SYNOPSIS...
STRONG LOW PRESSURE WILL CONTINUE TO MOVE NORTH OF THE REGION
TONIGHT THROUGH MONDAY. HIGH PRESSURE WILL BUILD SOUTH OF THE AREA
TUESDAY AND WEDNESDAY. A COLD FRONT WILL APPROACH FROM THE NORTH
THURSDAY THEN MOVE INTO THE REGION THURSDAY NIGHT AND FRIDAY. THE
FRONT WILL STALL TO THE SOUTH NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SUNDAY...A SFC LOW PRESSURE SYSTEM CURRENTLY LOCATED
JUST NORTH OF WILLIAMSTON WILL CONTINUE TO MOVE NORTHWARD THIS
EVENING. SHOWERS HAVE LINGERED ON THE WEST/SOUTHWEST SIDE OF THE
LOW WITH THE HEAVIER ACTIVITY OFFSHORE. SOME LIGHT SHOWERS
CONTINUE TO STREAM INTO THE AREA FROM THE SOUTH IN ASSOCIATION WITH
ANOTHER LOW CURRENTLY OFF THE SC/NC COAST. THIS FEATURE WILL
PIVOT NORTH AND EAST AS IT RIDES THE NC COAST AND BECOMES ABSORBED
IN THE LARGE SCALE UPPER LEVEL TROUGH. THE RAIN WILL BEGIN TO EXIT THE
REGION TO THE NORTH LATER THIS AFTERNOON WITH WRAP AROUND
PRECIPITATION ANTICIPATED THEREAFTER AS THE COLD FRONT PUSHES
OFFSHORE. TEMPS ARE BEGINNING TO FALL ON THE BACK END OF
THE SFC LOW/WEST SIDE OF COLD FRONT...WITH TEMPS IN THE UPPER
50S/LOWER 60S ACROSS INLAND LOCATIONS. HIGHER TEMPERATURES ARE
OBSERVED ALONG AND EAST OF THE SFC LOW (ACROSS THE COAST) UNDER
SOUTHERLY FLOW...MID/UPPER 60S. AS THE SYSTEM MOVES EXITS AND
NORTHERLY WINDS COME THROUGH THE AREA...EXPECT TEMPERATURES TO
CONTINUE TO DROP UNDER CAA. THE SURGE IN WINDS ALONG THE OUTER
BANKS WILL DIMINISH OVER THE NEXT SEVERAL HOURS AS THE STORM
SYSTEM MOVES NORTH. WINDS WILL CONTINUE TO BACK TO THE NORTH AND
WEST LATER THIS AFTERNOON.

TONIGHT...THE SYSTEM WILL EXIT TO THE NORTH...PHASING WITH THE
UPPER LEVEL TROUGH AND DEEPENING AS IT APPROACHES THE NORTHEAST. ON
THE BACK SIDE OF THE SYSTEM/FRONT...ANTICIPATE SOME WRAP AROUND
MOISTURE TO LINGER THROUGH THE OVERNIGHT HOURS UNDER NORTHWESTERLY
FLOW. TEMPS SHOULD BOTTOM OUT IN THE LOWER/MID 40S AND 50S ACROSS
THE OBX.

&&

.SHORT TERM /MONDAY/...
AS OF 3 PM SUNDAY...THE DEEP TROUGH WHICH HELPED TO PROMOTE DEEPENING
OF THE SFC LOW MOVING NORTH INTO THE NEW ENGLAND AREA WILL BECOME
ANCHORED OVER THE AREA THROUGH THE DAY. CAA BEHIND THE SYSTEM/FRONT WILL
ALLOW TEMPERATURES TO BE BELOW AVERAGE...CLIMBING ONLY INTO THE
UPPER 50S/LOWER 60S. MODELS ARE ILLUSTRATING WRAP AROUND
PRECIPITATION OCCURRING THROUGH MONDAY AS WELL...BUT THIS MAY BE
DIFFICULT GIVEN THE AMOUNT OF SUBSIDENCE THAT WILL OCCUR BEHIND
THE SYSTEM. FEEL THE AXIS OF MOISTURE THAT TYPICALLY OCCURS ON THE
BACK SIDE OF A STRONG SFC LOW LOOKS TO BE NORTH AND WEST OF THE
AREA. THEREFORE HAVE SCHC POPS ACROSS THE CENTRAL/NORTHER PORTION
OF THE CWA THROUGH 00Z TUESDAY. SHALLOW MOISTURE WILL STAY IN PLACE
THROUGH THE DAY WITH PLENTY OF DRYING WITHIN THE MID/UPPER LEVELS.
THEREFORE...EXPECT SOME STRATUS TO LINGER THROUGH MUCH OF THE DAY
WITH BREAKS STARTING TO OCCUR MONDAY AFTERNOON. STRONG WNWLY WINDS
TOMORROW AS THE UPPER LEVEL TROUGH MOVED OVERHEAD AND BOUNDARY
LAYER MIXING/STEEP LAPSE RATES BECOME QUITE IMPRESSIVE. FEEL
SUSTAINED WINDS WILL BE AROUND 15-20KTS WITH GUSTS NEAR 30KTS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AS OF 215 PM SUNDAY...DRY WX EXPECTED MON NIGHT INTO WED AS
STACKED LOW PRES TO THE N DRIFTS FURTHER AWAY FROM THE REGION. GFS
DOES SHOW A DECENT SRT WAVE CROSSING TUE NIGHT WITH SOME SHOWERS
HOWEVER LOOKS OVERDONE AT THIS POINT SO NO PRECIP MENTIONED.
TEMPS WILL BE BELOW NORMAL INIT WITH SOME COLDER INLAND SPOTS
DROPPING INTO THE 35 TO 40 DGR RANGE MON NIGHT. HIGHS TUE ONLY LOW
TO MID 60S. TEMPS WILL MODERATE BACK TO NEAR NORMAL WED (70 TO 75)
AS THICKNESSES INCREASE.

COLD FRONT WILL APPROACH FROM THE N THU THEN DROP DOWN INTO THE
REGION THU NIGHT AND FRI. HAVE CHC POP NRN TIER THU THEN CHC ALL
AREAS LATER THU NIGHT INTO FRI. FRONT DOES NOT GET A GOOD PUSH SOUTH
AND MAY CONT TO SEE SOME SPOTTY LIGHT PRECIP FRI NIGHT INTO SAT SO
KEPT SLIGHT POP IN FCST. WENT DRY FOR NOW ON SUNDAY WITH HIGH
PRES BUILDING IN FROM THE N. THU WILL BE WARM AHEAD OF THE FRONT
WITH UPR 70/LOWER 80S INLAND...WL COOL INTO THE UPR 60S TO LOWER
70S INLAND AND MID 60S OBX LATE IN THE WEEK AND INTO THE WEEKEND.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MONDAY AFTERNOON/
AS OF 1 PM SUN...A POTENT SYSTEM IS MOVING NORTH ACROSS OUR AREA AND WILL
CONTINUE TO BRING SHOWERS TO THE TAF SITES THROUGH THE AFTERNOON
HOURS.  THERE ARE TWO SFC FEATURES...ONE SFC LOW IS TRACKING ALONG
HWY-17...AND THE OTHER IS A SFC LOW OFF THE SC COAST ALSO MOVING
NORTHWARD.  THE FORMER SFC LOW HELPED PRODUCE AMPLE AMOUNT OF RAIN
THIS MORNING...WITH SOME DRYING BEHIND IT. ANOTHER BATCH OF
MOISTURE IS MOVING IN FROM THE SOUTH BUT SHOULD NOT IMPACT TAF LOCATIONS.
FEEL CEILINGS WILL LINGER BETWEEN MVF/IFR FOR THE REMAINDER OF THE
AFTERNOON THROUGH MUCH OF THIS EVENING WITH PLENTY OF LOW LEVEL
MOISTURE IN PLACE. VSBYS SHOULD DROP IN ACCORDANCE TO
PRECIPITATION OBSERVED. EXPECT RAIN TO CONTINUE TO TAPPER OFF
WITH SOME WRAP AROUND SHOWERS THROUGH THE OVERNIGHT HOURS.
POSSIBLE LIFR CRITERIA OVERNIGHT FOR A BRIEF PERIOD AS CEILINGS
MAY LOWER BELOW 500FT. WINDS WILL BE OUT OF THE NW THIS AFTERNOON
THROUGH THIS EVENING BECOME WESTERLY BY TOMORROW MORNING. GIVEN
IMPRESSIVE LAPSE RATES BEHIND THE SYSTEM...AND PLENTY OF BOUNDARY
LAYER MIXING...ANTICIPATE WINDS WILL INCREASE 12-15KTS WITH GUSTS
AOA 20KTS. SOME SCU IS EXPECTED TOMORROW WITH ISOLATED SHOWERS
LINGERING AS THE UPPER LEVEL TROUGH MOVES OVERHEAD. CONDITIONS
SHOULD BECOME VFR BY TOMORROW MID-MORNING.

LONG TERM /MONDAY AFTERNOON THROUGH WEDNESDAY/...
AS OF 215 PM SUNDAY...VFR EXPECTED MON NIGHT INTO WED NIGHT AS
HIGH PRES GRAD BUILDS TO THE S AND LOW PRES MOVES FURTHER AWAY TO
THE N. COLD FRONT WILL APPROACH FROM THE N THU THEN DROP INTO THE
REGION FRI...BEST CHC FOR SCT SHRA AND REDUCED CIGS/VSBYS WILL BE
LATE THU NIGHT AND FRI.

&&

.MARINE...
SHORT TERM /THROUGH MONDAY/
AS OF 3 PM SUNDAY...THE SURGE IN WINDS HAS TAPERED OFF ACROSS THE
SOUTHERN/CENTRAL WATERS AND PAMLICO SOUND. HOWEVER...THE SURGE WILL
LIKELY MIGRATE NORTH IN CONJUNCTION WITH THE SFC LOW INLAND.  WINDS
SHOULD BE BETWEEN 15-20KTS WITH HIGHER GUSTS AROUND
25KTS...ESPECIALLY ACROSS THE NORTHERN WATERS/ALBEMARLE SOUND THIS
AFTERNOON. EXPECT WINDS TO STAY UP THROUGH THE REMAINDER OF THE
AFTERNOON FROM THE SOUTH AS ANOTHER SFC LOW OFF THE SC COAST MOVES
NORTH OFF THE NC COAST LATER THIS EVENING. WINDS WILL BECOME SWLY
THEN WESTERLY AS THIS SYSTEM EXITS THE AREA AND FRONT PUSHES
THROUGH. SEAS CURRENTLY 4-6 FT NEAR SHORE WITH 6-10 FT ALONG THE
COASTAL/OUTER WATERS. THESE SEAS WILL BE SLOW TO SUBSIDE THIS EVENING.
ANTICIPATE A LULL IN WIND SPEED AS THE SYSTEM EXITS AND THE FRONT
PUSHES THROUGH THE CWA. WINDS SHOULD BE GENERALLY FROM THE WEST
AROUND 10-15KTS. WINDS WILL DRASTICALLY INCREASE TOMORROW UNDER
BOUNDARY LAYER MIXING AND STRONG NWLY SURGE. SWLY WINDS WILL PICK
UP IN THE AFTERNOON ESPECIALLY AROUND 20-25KT WITH HIGHER GUSTS.
SEAS BY THIS POINT SHOULD BE TAPERING OFF FROM SOUTH TO
NORTH...3-6 FT ACROSS THE SOUTHERN WATERS AND 4-7 FT ACROSS THE
CENTRAL/NORTHERN WATERS...WITH THE HIGHER HEIGHTS OBSERVED ALONG
THE OUTER WATERS. ALL SCA HEADLINES LOOK GOOD.

LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 215 PM SUNDAY...WEST WINDS 20 TO 25 KTS EARLY MON EVENING
WILL DIMINISH TO AROUND 15 KTS BY TUE MORN. AS WINDS DIMINISH
SEAS WILL SUBSIDE BELOW SCA ALL WTRS LATER MON NIGHT. W TO SW
WINDS MAINLY AROUND 15 KTS EXPECTED TUE AND WED AS HIGH PRES
CROSSES TO THE S. SEAS WILL BE MAINLY 2 TO 3 FEET NEAR SHORE AND 3
TO 4 OFFSHORE. COLD FRONT WILL APPROACH FROM THE N THU AND DROP
THRU THE REGION LATE THU NIGHT AND FRI. AHEAD OF THE FRONT SW
WINDS WILL RAMP UP TO 20 TO 30 KTS THU/THU EVENING WITH SEAS
REACHING 6 TO 8 FT OUTER CNTRL AND SRN WTRS. AS FRONT DROP INTO
THE REGION N TO NE WINDS 15 TO 20 KTS EXPECTED BEHIND IT WITH
SEAS GRAD DROPPING BELOW 6 FT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR AMZ130-
     135.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR AMZ152-154.
     SMALL CRAFT ADVISORY UNTIL 3 AM EDT TUESDAY FOR AMZ150-156-158.

&&

SYNOPSIS...LEP
NEAR TERM...LEP
SHORT TERM...LEP
LONG TERM...RF
AVIATION...RF/LEP
MARINE...RF/LEP
Hazardous weather outlook, Apr 22, 3:52 PM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
352 PM EDT SUN APR 22 2012

NCZ029-044>047-079>081-090>094-232000-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
352 PM EDT SUN APR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-232000-
ONSLOW-
352 PM EDT SUN APR 22 2012

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ104-232000-
OUTER BANKS HYDE-
352 PM EDT SUN APR 22 2012

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-232000-
OUTER BANKS DARE-
352 PM EDT SUN APR 22 2012

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL MONDAY EVENING
NORTH OF CAPE HATTERAS...
...HIGH RIP CURRENT RISK IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING SOUTH OF CAPE HATTERAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-232000-
CARTERET-
352 PM EDT SUN APR 22 2012

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING
SOUTH OF CAPE LOOKOUT...
...HIGH RIP CURRENT RISK IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING NORTH OF CAPE LOOKOUT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 9:39 AM EDTSpecial Weather StatementMHXDare111 min
Apr 22, 12:27 PM EDTSpecial Weather StatementMHXDare63 min
Apr 22, 4:12 PM EDTRip Current StatementMHX28 hr

Nearby

Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.